Alert archive / Massachusetts / Frost Advisories in 2016

Frost Advisory 6, NWS Boston/Norton, MA

May 9, 20168 counties in Massachusetts; Providence County, Rhode Island; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut

NWS Boston/Norton, MA issued this frost advisory at May 9, 2016, 3:56 AM EDT for 8 counties in Massachusetts; Providence County, Rhode Island; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut. It took effect at May 10, 2016, 12:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 9, 2016, 3:56 AM EDT (07:56 UTC)
In effect from
May 10, 2016, 12:00 AM EDT
Expired
May 10, 2016, 7:07 AM EDT
In force
7 hr
Issued by
NWS Boston/Norton, MA

Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Bristol County, MA, Essex County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Worcester County, MA, Providence County, RI

The radar

The Boston radar (KBOX), 50 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 7.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2016-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2016-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1752 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

962 
WWUS71 KBOX 090756
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
356 AM EDT MON MAY 9 2016

CTZ003-004-RIZ001-091600-
/O.NEW.KBOX.FR.Y.0006.160510T0400Z-160510T1200Z/
TOLLAND CT-WINDHAM CT-NORTHWEST PROVIDENCE RI-
INCLUDING THE CITIES OF...UNION...VERNON...PUTNAM...WILLIMANTIC...
FOSTER...SMITHFIELD
356 AM EDT MON MAY 9 2016

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
TUESDAY.

* LOCATION...TOLLAND AND WINDHAM COUNTIES IN CONNECTICUT AS WELL
  AS NORTHERN PROVIDENCE COUNTY IN RHODE ISLAND.

* TEMPERATURES...IN THE MID 30S.

* TIMING...LATE TONIGHT INTO EARLY TUESDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR VEGETATION MAY BE KILLED IF LEFT
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MAZ005-006-009>013-017-018-091600-
/O.NEW.KBOX.FR.Y.0006.160510T0400Z-160510T1200Z/
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...LAWRENCE...
BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD...MILFORD...
WORCESTER...FOXBOROUGH...NORWOOD...TAUNTON...BROCKTON
356 AM EDT MON MAY 9 2016

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
TUESDAY.

* LOCATION...MUCH OF INTERIOR MASSACHUSETTS...EXCEPT NORTHWESTERN
  MASSACHUSETTS WHERE THE GROWING SEASON HAS NOT YET BEGUN.  

* TEMPERATURES...LOW TO MID 30S.

* TIMING...LATE TONIGHT INTO EARLY TUESDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
4 follow-up statements
103 
WWUS71 KBOX 091932
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
332 PM EDT MON MAY 9 2016

MAZ005-010-011-100345-
/O.UPG.KBOX.FR.Y.0006.160510T0400Z-160510T1200Z/
/O.NEW.KBOX.FZ.W.0002.160510T0400Z-160510T1200Z/
CENTRAL MIDDLESEX MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...AMHERST...
NORTHAMPTON...SPRINGFIELD
332 PM EDT MON MAY 9 2016

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
TUESDAY. 

* LOCATION...WESTERN HAMPDEN AND HAMPSHIRE COUNTIES AS WELL AS
  CENTRAL MIDDLESEX COUNTY.

* TEMPERATURES...IN THE LOWER 30S.

* TIMING...LATE TONIGHT INTO EARLY TUESDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CTZ002-100345-
/O.EXA.KBOX.FR.Y.0006.160510T0400Z-160510T1200Z/
HARTFORD CT-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS
332 PM EDT MON MAY 9 2016

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
TUESDAY.

* LOCATION...HARTFORD COUNTY CONNECTICUT

* TEMPERATURES...IN THE MID 30S.

* TIMING...LATE TONIGHT INTO EARLY TUESDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CTZ003-004-RIZ001-100345-
/O.CON.KBOX.FR.Y.0006.160510T0400Z-160510T1200Z/
TOLLAND CT-WINDHAM CT-NORTHWEST PROVIDENCE RI-
INCLUDING THE CITIES OF...UNION...VERNON...PUTNAM...WILLIMANTIC...
FOSTER...SMITHFIELD
332 PM EDT MON MAY 9 2016

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT TUESDAY...

* LOCATION...TOLLAND AND WINDHAM COUNTIES IN CONNECTICUT AS WELL 
  AS NORTHWESTERN PROVIDENCE COUNTY IN RHODE ISLAND.

* TEMPERATURES...IN THE MID 30S.

* TIMING...LATE TONIGHT INTO EARLY TUESDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR VEGETATION MAY BE KILLED IF LEFT 
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MAZ006-009-012-013-017-018-100345-
/O.CON.KBOX.FR.Y.0006.160510T0400Z-160510T1200Z/
WESTERN ESSEX MA-WESTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
INCLUDING THE CITIES OF...LAWRENCE...BLANDFORD...MILFORD...
WORCESTER...FOXBOROUGH...NORWOOD...TAUNTON...BROCKTON
332 PM EDT MON MAY 9 2016

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT TUESDAY...

* LOCATION...MUCH OF INTERIOR MASSACHUSETTS...EXCEPT 
  NORTHWESTERN MASSACHUSETTS WHERE THE GROWING SEASON HAS NOT 
  YET BEGUN.

* TEMPERATURES...IN THE MID 30S.

* TIMING...LATE TONIGHT INTO EARLY TUESDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

RLG

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
901 
WWUS71 KBOX 100223
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1023 PM EDT MON MAY 9 2016

MAZ005-010-011-101030-
/O.CON.KBOX.FZ.W.0002.160510T0400Z-160510T1200Z/
CENTRAL MIDDLESEX MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...AMHERST...
NORTHAMPTON...SPRINGFIELD
1023 PM EDT MON MAY 9 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY...

* LOCATION...WESTERN HAMPDEN AND HAMPSHIRE COUNTIES AS WELL AS 
  CENTRAL MIDDLESEX COUNTY.

* TEMPERATURES...IN THE MID 30S.

* TIMING...LATE TONIGHT INTO EARLY TUESDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CTZ002>004-RIZ001-101030-
/O.CON.KBOX.FR.Y.0006.160510T0400Z-160510T1200Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHWEST PROVIDENCE RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...FOSTER...SMITHFIELD
1023 PM EDT MON MAY 9 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY...

* LOCATION...TOLLAND AND WINDHAM COUNTIES IN CONNECTICUT AS WELL 
  AS NORTHWESTERN PROVIDENCE COUNTY IN RHODE ISLAND.

* TEMPERATURES...IN THE MID 30S.

* TIMING...LATE TONIGHT INTO EARLY TUESDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR VEGETATION MAY BE KILLED IF LEFT 
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MAZ006-009-012-013-017-018-101030-
/O.CON.KBOX.FR.Y.0006.160510T0400Z-160510T1200Z/
WESTERN ESSEX MA-WESTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
INCLUDING THE CITIES OF...LAWRENCE...BLANDFORD...MILFORD...
WORCESTER...FOXBOROUGH...NORWOOD...TAUNTON...BROCKTON
1023 PM EDT MON MAY 9 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY...

* LOCATION...MUCH OF INTERIOR MASSACHUSETTS...EXCEPT 
  NORTHWESTERN MASSACHUSETTS WHERE THE GROWING SEASON HAS NOT 
  YET BEGUN.

* TEMPERATURES...MID 30S.

* TIMING...LATE TONIGHT INTO EARLY TUESDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
191 
WWUS71 KBOX 100821
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
421 AM EDT TUE MAY 10 2016

MAZ005-010-011-101200-
/O.CON.KBOX.FZ.W.0002.000000T0000Z-160510T1200Z/
CENTRAL MIDDLESEX MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...AMHERST...
NORTHAMPTON...SPRINGFIELD
421 AM EDT TUE MAY 10 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* LOCATION...WESTERN HAMPDEN AND HAMPSHIRE COUNTIES AS WELL AS 
  CENTRAL MIDDLESEX COUNTY.

* TEMPERATURES...IN THE MID TO LOW 30S.

* TIMING...EARLY THIS MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CTZ002>004-RIZ001-101200-
/O.CON.KBOX.FR.Y.0006.000000T0000Z-160510T1200Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHWEST PROVIDENCE RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...FOSTER...SMITHFIELD
421 AM EDT TUE MAY 10 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* LOCATION...TOLLAND AND WINDHAM COUNTIES IN CONNECTICUT AS WELL 
  AS NORTHWESTERN PROVIDENCE COUNTY IN RHODE ISLAND.

* TEMPERATURES...IN THE MID 30S.

* TIMING...EARLY THIS MORNING.

* IMPACTS...SENSITIVE OUTDOOR VEGETATION MAY BE KILLED IF LEFT 
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MAZ006-009-012-013-017-018-101200-
/O.CON.KBOX.FR.Y.0006.000000T0000Z-160510T1200Z/
WESTERN ESSEX MA-WESTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
INCLUDING THE CITIES OF...LAWRENCE...BLANDFORD...MILFORD...
WORCESTER...FOXBOROUGH...NORWOOD...TAUNTON...BROCKTON
421 AM EDT TUE MAY 10 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* LOCATION...MUCH OF INTERIOR MASSACHUSETTS...EXCEPT 
  NORTHWESTERN MASSACHUSETTS WHERE THE GROWING SEASON HAS NOT 
  YET BEGUN.

* TEMPERATURES...IN THE MID 30S.

* TIMING...EARLY THIS MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
274 
WWUS71 KBOX 101107
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
707 AM EDT TUE MAY 10 2016

MAZ005-010-011-101215-
/O.CAN.KBOX.FZ.W.0002.000000T0000Z-160510T1200Z/
CENTRAL MIDDLESEX MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...AMHERST...
NORTHAMPTON...SPRINGFIELD
707 AM EDT TUE MAY 10 2016

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE FREEZE
WARNING.

TEMPERATURES HAVE ALREADY STARTED TO RISE THIS MORNING...WITH MOST
LOCATIONS ALREADY WELL ABOVE FREEZING. A FEW...ISOLATED LOCATIONS
MAY LINGER AROUND FREEZING UNTIL 8 AM. TEMPERATURES WILL CONTINUE
TO QUICKLY RISE EARLY THIS MORNING.

$$

CTZ002>004-MAZ006-009-012-013-017-018-RIZ001-101215-
/O.CAN.KBOX.FR.Y.0006.000000T0000Z-160510T1200Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN ESSEX MA-
WESTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...LAWRENCE...BLANDFORD...MILFORD...
WORCESTER...FOXBOROUGH...NORWOOD...TAUNTON...BROCKTON...FOSTER...
SMITHFIELD
707 AM EDT TUE MAY 10 2016

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE FROST
ADVISORY.

TEMPERATURES HAVE ALREADY STARTED TO RISE THIS MORNING...WITH MOST
LOCATIONS ALREADY IN THE 40S. A FEW...ISOLATED LOCATIONS MAY
LINGER AROUND FREEZING UNTIL 8 AM. TEMPERATURES WILL CONTINUE TO
QUICKLY RISE EARLY THIS MORNING.

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this frost advisory went out at May 9, 3:55 AM EDT, 1 minute earlier.

Area forecast discussion, May 9, 3:55 AM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
355 AM EDT MON MAY 9 2016

.SYNOPSIS...
HIGH PRESSURE THROUGH THE MIDDLE OF THE WEEK WILL RESULT IN DRY
WEATHER AND ABOVE AVERAGE TEMPERATURES. A COLD FRONT WILL SWEEP
THROUGH ON FRIDAY BRINING IN THE NEXT SHOT OF RAIN. COOLER AND BELOW
AVERAGE TEMPERATURES WILL FOLLOW FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ROBUST COLD ADVECTION WHICH HAS DIMINISHED OVERNIGHT WILL RE-
INVIGORATE TODAY AS STRONG UPPER LVL SHORTWAVE ROTATES OUT OF THE
N AND ACROSS SRN NEW ENGLAND THIS AFTERNOON. THE SFC REFLECTION IS
A MOISTURE STARVED TROF...WHICH WILL HELP TO RE-ENHANCE THE W
WINDS ACROSS THE REGION ONCE MIXING BEGINS AND CONTINUING INTO THE
EVENING HOURS. EXPECT 25 TO 35 MPH GUSTS FOR MUCH OF THE DAYLIGHT
HOURS...ONLY DIMINISHING AN HOUR OR TWO AFTER SUNSET.

OTHERWISE...CU/AC WITH THE TROF PASSAGE POSSIBLE...MAINLY OFF THE
TERRAIN OF ERN NEW YORK AND WRN NEW ENGLAND. LOW RISK FOR AN
ISOLATED SPRINKLE BUT WITH FULL MIXING DWPT DEPRESSIONS ARE LIKELY
TO BE ON THE ORDER OF 20-30F...SO EXPECT MAINLY DRY CONDITIONS.

HIGHS TODAY WILL TAP COOL H85 VALUES BETWEEN 0C AND +2C BUT THANKS
TO W DOWNSLOPE FLOW SHOULD STILL MAKE IT INTO THE MID AND EVEN
UPPER 60S UNDER MIXED SUN/CLOUD. BRISK FLOW WILL LIKELY LIMIT HOW
WARM THIS ULTIMATELY FEELS...BUT STILL A NICE REBOUND FROM LAST
WEEK.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
TONIGHT...
WINDS SHOULD DECOUPLE RATHER QUICKLY THANKS A SLACKENING PRES
GRADIENT AND RAPIDLY CLEARING SKIES WITH A DRY COLUMN. THIS WILL
ALLOW FOR RADIATIONAL COOLING UNDER A ANOMALOUSLY COOL MAY
AIRMASS. THEREFORE...AREA INVERSIONS WILL ALLOW TEMPS TO DROP BACK
INTO THE MID 30S AND EVEN LOW 30S IN A FEW SPOTS. WILL BE ISSUING
A FROST ADVISORY FOR NORTHERN CT AWAY FROM URBANIZED HARTFORD
COUNTY...NORTHERN RI...AND INTERIOR MA WHERE THE GROWING SEASON
HAS BEGUN /JUST NW MA CURRENTLY LEFT TO BEGIN ON MAY 11/. MAY NEED
TO MONITOR FOR A FEW POCKETS OF NEAR FREEZE WARNING CRITERIA...BUT
WITH CONFIDENCE NOT QUITE HIGH ENOUGH...WILL ALLOW THE DAY SHIFT
ONE MORE CHANCE TO TAKE A LOOK BEFORE FINALIZING ANY WARNINGS.

TOMORROW...
HIGH PRES BEGINS TO CREST OVER SRN NEW ENGLAND WITH A MODIFIED
AIRMASS. CLEAR SKIES WILL ALLOW FOR PLENTY OF SUNSHINE AND GOOD
MIXING TO H85 WHERE TEMPS HOVER CLOSER TO +4C. THEREFORE...WITH W
FLOW /ALTHOUGH WEAKER/ CONTINUING...COULD SEE A FEW MORE AREAS IN
THE UPPER 60S WITH SOME EVEN REACHING AROUND 70 FOR HIGHS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
HIGHLIGHTS...

* WARM AND DRY WITH ABOVE AVERAGE TEMPERATURES THROUGH THURSDAY
* MORE WET WEATHER POSSIBLE FRIDAY INTO THE WEEKEND
* TEMPS DROP BACK BELOW AVERAGE FOR THE WEEKEND

OVERVIEW...

SPRING RETURNS IN THE MEDIUM RANGE AS HIGH PRESSURE AND THERMAL
RIDGE BUILDS INTO SOUTHERN NEW ENGLAND. HOWEVER UPPER LEVEL RIDGE
WILL BEGIN TO BREAK DOWN BY FRIDAY AS HIGH PLAINS LOW PRESSURE
PUSHES A COLD FRONT INTO THE NORTHEAST. SEVERAL SHORTWAVES FOLLOW
THIS FRONT AS ANOMALOUS TROUGH/UPPER LEVEL LOW BEGINS TO SETTLE BACK
OVER THE GREAT LAKES AND NORTHEAST PORTION OF THE CONUS. GEFS AND EC
ENSEMBLES CONTINUE TO SHOW 500 MB HEIGHTS 2 STD BELOW NORMAL FOR THE
WEEKEND INTO EARLY NEXT WEEK. THIS INDICATES TEMPS BELOW AVG AND
PERHAPS THE RETURN OF SHOWERY WEATHER.

DAILIES...

WEDNESDAY INTO THURSDAY...HIGH CONFIDENCE.

UPPER LEVEL RIDGE WILL BUILD OVER THE REGION DURING THE MIDDLE
PORTION OF THE WORK WEEK. THIS WILL LEAD TO DRY WEATHER AND MOSTLY
SUNNY SKIES. 850 MB TEMPS WILL WARM TO 6-8C ON WEDNESDAY RESULTING
IN HIGH TEMPS IN THE  LOW 70S. BY THURSDAY...850 MB TEMPS WILL WARM
CLOSE TO 8-10C WHICH WILL WARM TEMPS INTO THE MID 70S. CANNOT RULE
OUT A FEW SPOTS REACHING INTO THE UPPER 70S ON THURSDAY THANKS TO
WARM ADVECTION. ONLY ISSUE IS THE SEA BREEZE DEVELOPMENT FOR BOTH
DAYS WHICH WILL KEEP TEMPS SEVERAL DEGREES COOLER THAN THE INTERIOR.

FRIDAY...MODERATE CONFIDENCE IN PRECIP CHANCES BUT LOW CONFIDENCE
ON TIMING.

COLD FRONT WILL PASS ACROSS THE REGION ON FRIDAY. STILL SOME TIMING
DIFFERENCES BETWEEN GUIDANCE. THE EC IS STILL A FEW HOURS SLOWER
THAN THE GFS. DECIDED TO BLEND THE GUIDANCE AT THIS TIME TO LIMIT
EACH MODELS BIAS. PRECIP MAY HOLD OFF A BIT LATER AS DETERMINISTIC
GUIDANCE SUGGEST AS ENSEMBLES ARE A BIT SLOWER IN BREAKING DOWN THE
ATLANTIC HIGH PRESSURE...SLOWING PRECIP ARRIVAL. HOWEVER HAVE AN
INCREASING CONFIDENCE THAT PRECIP WILL OCCUR LATE FRIDAY INTO FRIDAY
NIGHT AS ENSEMBLE MEMBERS ARE SHOWING 60-70 PERCENT OF A 0.25 INCH
OR MORE OF QPF. THE DELAYED TIMING IN THE PRECIP WILL ALSO LEAD TO
WARMER TEMPS. DECIDED TO ADD A FEW DEGREES TO THE PREV FORECAST
WHICH PUTS MUCH OF THE REGION CLOSE TO AVG FOR MID-MAY.

THE WEEKEND...LOW TO MODERATE CONFIDENCE.

ANOTHER COLD FRONT WILL PASS THROUGH THE REGION LATE SATURDAY OR
SATURDAY NIGHT WITH ANOTHER CHANCE OF SHOWERS. COOLER ON SUNDAY WITH
AN UPPER LOW ENTERING THE NORTHEAST. SURFACE TEMPREATURES FOR BOTH
DAYS WILL DROP BELOW AVERAGE FOR THIS TIME OF YEAR. THE RESULTING
CYCLONIC FLOW ALOFT COULD POTENTIALLY TRIGGER SOME INSTABILITY
SHOWERS ON SUNDAY.

&&

.AVIATION /08Z MONDAY THROUGH FRIDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH TUESDAY/...

MONDAY...HIGH CONFIDENCE.
VFR. W WINDS WINDS 25-35 KT GUSTS PICK UP AFTER 12Z THIS MORNING
AND BEGIN TO DIMINISH AFTER 00Z.

MONDAY NIGHT...HIGH CONFIDENCE.
VFR.  LIGHT WINDS.

TUE...HIGH CONFIDENCE.
VFR. GENERALLY LIGHTER WINDS WITH HIGHER LIKELIHOOD FOR SEA
BREEZES.

KBOS TAF...HIGH CONFIDENCE IN TAF. WINDS 25-30 KT AFTER 12Z.

KBDL TAF...HIGH CONFIDENCE IN TAF. WINDS 25-30 KT AFTER 12Z.

OUTLOOK /TUESDAY NIGHT THROUGH FRIDAY/...HIGH CONFIDENCE.

TUE THROUGH THU...HIGH CONFIDENCE. VFR. GENERALLY LIGHT WINDS WITH
SEA BREEZES EXPECTED WED AND THU.

FRI...LOW CONFIDENCE ON TIMING. CONDITIONS EXPECTED TO EVENTUALLY
LOWER TO MVFR/IFR AS SHOWERS MOVE IN FROM THE WEST BUT THIS MAY NOT
OCCUR UNTIL LATER FRI/FRI NIGHT. IF SHOWERS ARE DELAYED...MUCH OF
FRI MAY END UP VFR.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH TUESDAY/...

TODAY AND TONIGHT...HIGH CONFIDENCE.
W WINDS AGAIN INCREASE AFTER SUNRISE...WITH 25-30 KT POSSIBLE
ESPECIALLY NEAR SHORE THROUGH THE EVENING. THE CONTINUED W FLOW
WILL ALSO ALLOW FOR A RETAINED WEAK SWELL/WIND WAVE COMBINATION
AROUND 5-6 FT ON THE OCEAN WATERS. SMALL CRAFTS WILL BE ISSUED FOR
ALL WATERS FOR THIS MIX OF WINDS NEAR SHORE AND SEAS OVER THE
OCEAN. CONDITIONS RAPIDLY DIMINISH BELOW CRITERIA OVERNIGHT.

TOMORROW...HIGH CONFIDENCE.
WINDS AND SEAS FINALLY DROP BELOW SMALL CRAFT CRITERIA AND REMAIN
AS SUCH FOR MOST OF THE DAY.

OUTLOOK /TUESDAY NIGHT THROUGH FRIDAY/...HIGH CONFIDENCE.

TUE THROUGH THU...HIGH PRESSURE OVER THE WATERS WILL LEAD TO QUIET
BOATING WEATHER WITH LIGHT WINDS AND SEAS. WINDS WILL BECOME ONSHORE
OVER NEARSHORE WATERS WED AND POSSIBLY THU AS SEA BREEZES DEVELOP.

FRI...DEVELOPING SE WINDS WITH SPEEDS BELOW SCA. VSBYS LOWERING IN
DEVELOPING RAIN LATE FRI OR FRI NIGHT.

&&

.FIRE WEATHER...
VERY LOW RH VALUES ARE EXPECTED TODAY...MAINLY IN THE 15 TO 25
PERCENT RANGE THIS AFTERNOON. THIS WILL BE COMBINED WITH A BRISK
W WIND AROUND 25-35 MPH. AFTER SPEAKING WITH SOME AREA FIRE
OFFICIALS...THE AREA FUELS ARE STILL A BIT MOIST FROM RECENT
RAINFALL...HOWEVER THE VERY DRY/WINDY CONDITIONS TODAY WILL AID IN
THE RAPID DRYING OF THESE FUELS IN SPITE OF CONTINUED GREEN-UP.
THEREFORE...WILL ISSUE A STATEMENT FOR MOST OF MA AWAY FROM THE
BERKSHIRES /WHERE MORE RAIN HAS FALLEN/...SITING THE LOW BUT STILL
SOMEWHAT HIGHER RISK FOR ENHANCED FIRE WX TODAY.

THE REMAINDER OF THE WEEK...THROUGH THURSDAY...WILL REMAIN
DRY...WITH LOW RH VALUES CONTINUING. HOWEVER...WINDS SHOULD BE
LESS OF A FACTOR TUE-THU.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM EDT TUESDAY FOR
     CTZ003-004.
MA...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM EDT TUESDAY FOR
     MAZ005-006-009>013-017-018.
RI...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM EDT TUESDAY FOR
     RIZ001.
MARINE...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 5 PM EDT THIS
     AFTERNOON FOR ANZ231>234.
     SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 8 PM EDT THIS
     EVENING FOR ANZ230-236-251.
     SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 11 PM EDT THIS
     EVENING FOR ANZ235-237.
     SMALL CRAFT ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR ANZ250.
     SMALL CRAFT ADVISORY UNTIL 4 AM EDT TUESDAY FOR ANZ254>256.

&&

SYNOPSIS...DOODY/DUNTEN
NEAR TERM...DOODY
SHORT TERM...DOODY
LONG TERM...DUNTEN
AVIATION...DOODY/DUNTEN
MARINE...DOODY/DUNTEN
FIRE WEATHER...STAFF
Hazardous weather outlook, May 8, 3:23 PM EDT, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
323 PM EDT SUN MAY 8 2016

CTZ002>004-MAZ002>024-026-RIZ001>008-091930-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
323 PM EDT SUN MAY 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF
MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-091930-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
323 PM EDT SUN MAY 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 3:32 PM EDTFreeze WarningBOXHampden, Hampshire, Middlesex16 hr

Nearby

Frost Advisories in Massachusetts, 2016Frost Advisories in Connecticut, 2016Frost Advisories in Rhode Island, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.